MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.018S
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2022, during a procedure, the surgeon was reaming through a previously healed gunshot of the femur.There were many metal bullet fragments that caused very hard callused bone the ria 2 was reaming through.Force was applied to the reamer head entering and pulling back.The legs that hold the reamer head in the ria shaft broke and the head detached.The main part of the reamer head remained intact and was retrieved with the ball of the reaming rod.Metal fragments from the ria head legs broke off and remained in the patient.There was a 12 minute surgical delay.The procedure was successfully completed.This report is for one (1) 11.0mm reamer head for ria 2 sterile.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.H6: health effect - impact code.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6 investigation summary.The provided images under pc attachments were also reviewed and the findings were consistent with the returned device observations.Visual analysis of the returned sample revealed that the 11.0mm reamer head for ria 2 sterile was observed in the x-ray provided broken fragments inside of the patient.A dimensional inspection for the 11.0mm reamer head for ria 2 sterile was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the 11.0mm reamer head for ria 2 sterile.Due to the trend with the broken ria 2 reamer heads identified during post-market surveillance, the (b)(4) was raised to determine the root cause of broken head breakages.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.Additionally, the product issue escalation (pie 1871936) was initiated to define any further action related to the breakage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: yes, no issues.Dimensional inspection: n/a.Device history: manufacturing location: supplier ¿ (b)(4) / inspected and packaged by: monument release to warehouse date: 08-sep-2021, expiration date: 31-jul-2031, part number: 03.404.018s, 11mm reamer head for ria 2-sterile, lot number: 344p038 (sterile), lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 20537 supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404.M018, ria ii reamer head 11.0mm, lot number: 96p9099 , lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Redlined inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance received from mark two engineering dated 28-may-2021 was reviewed and determined to be conforming.Certification for heat treat supplied to mark two engineering from vacu-braze inc.Dated 29-apr-2021 was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 52 hrc.Certificate of analysis supplied to mark two engineering from banner medical dated 11-sep-2020 was reviewed and determined to be conforming.Raw material certification supplied to banner medical from dunkirk specialty steel dated 13-aug-2020 was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14496332
Report Number2939274-2022-01913
Device Sequence Number20338187
Product Code HTO
UDI-Device Identifier10886982273963
UDI-Public(01)10886982273963
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.018S
Device Catalogue Number03.404.018S
Device Lot Number344P038
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer06/02/2022
06/23/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date06/06/2022
06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.0MM REAMER HEAD FOR RIA 2 STERILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale